MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-709
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
In providing information for a revision for a different patient, rep supplied an operative report that made reference to seeing the same device behavior in a previous patient.Rep was able to obtain some patient and device information for this additional case.As reported by the rep: "the patient was getting out of a chair and the femur jumped the poly post anteriorly.Since then the patient has complained of a unstable knee associated with pain".Patient has since been revised to a thicker insert.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a triathlon insert was reported.The event was confirmed by medical review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: on (b)(6) 2019 an operative report for a dislocated left total knee arthroplasty for which a closed reduction was performed under general anesthesia states, ¿dislocation occurred yesterday.Easily reduced, stable.Uncomplicated surgery.¿ on (b)(6) 2019 the poly was changed from a 9 to a 13 for a diagnosis of instability left cementless tka.The operative report describes spinal anesthesia and the use of a tourniquet.Uncomplicated surgery, after which he could not subluxate the knee, was described.X-ray printouts dated on (b)(6) 2018 are an ap of both knees and an ap and lateral of the left knee demonstrating an osteoarthritic left knee, primarily involving the medial compartment with some subluxation.X-rays dated (b)(6) 2018 are an ap and lateral of the left knee demonstrating an uncemented posterior stabilized total knee arthroplasty with no patellar resurfacing.The knee is reduced and the components are in nominal position.X-rays dated (b)(6) 2019 are multiple views of the left knee consistent with an anterior subluxation of the femoral component over the tibial component post.X- rays dated (b)(6) 2019 are an ap and lateral of the left knee, reduced and in nominal position with a thicker poly than previously noted.In this chronically unstable pre-operative left knee with absence of both cruciates and an intraoperative medial collateral ligament release, instability occurred, possibly contributed to by a popliteal cyst.Surgically increasing the insert thickness successfully addressed the problem.There is no indication that factors associated with implant design, manufacturing or materials contributed to this clinical event.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review concluded the following: in this chronically unstable pre-operative left knee with absence of both cruciates and an intraoperative medial collateral ligament release, instability occurred, possibly contributed to by a popliteal cyst.Surgically increasing the insert thickness successfully addressed the problem.There is no indication that factors associated with implant design, manufacturing or materials contributed to this clinical event.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
In providing information for a revision for a different patient, rep supplied an operative report that made reference to seeing the same device behavior in a previous patient.Rep was able to obtain some patient and device information for this additional case.As reported by the rep: "the patient was getting out of a chair and the femur jumped the poly post anteriorly.Since then the patient has complained of a unstable knee associated with pain." patient has since been revised to a thicker insert.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8738875
Report Number0002249697-2019-02412
Device Sequence Number13873197
Product Code MBH
UDI-Device Identifier07613327046274
UDI-Public07613327046274
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number5532-G-709
Device Lot NumberH10XLM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;